Alert archive / Vermont / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Albany, NY

May 31, 2008Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at May 31, 2008, 5:33 PM EDT for Bennington County, Windham County, Vermont. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2008, 5:33 PM EDT (21:33 UTC)
Expired
May 31, 2008, 6:30 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 97 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 312133
SVRALY
VTC003-025-312230-
/O.NEW.KALY.SV.W.0013.080531T2133Z-080531T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
533 PM EDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 630 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF STAMFORD...OR 7 MILES EAST OF BENNINGTON...AND MOVING
  SOUTHEAST AT 27 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF STAMFORD BY 540 PM EDT...
  READSBORO AND WILMINGTON BY 550 PM EDT...
  7 MILES SOUTHWEST OF GUILFORD CENTER BY 620 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4295 7262 4273 7261 4274 7303 4275 7324
      4280 7322 4277 7313 4304 7300
TIME...MOT...LOC 2133Z 299DEG 23KT 4286 7305

$$

JPV/BJF
1 follow-up statement
000 
WWUS51 KALY 312231
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
631 PM EDT SAT MAY 31 2008

VTC003-025-312241-
/O.EXP.KALY.SV.W.0013.000000T0000Z-080531T2230Z/
BENNINGTON VT-WINDHAM VT-
631 PM EDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINDHAM AND SOUTH
CENTRAL BENNINGTON COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK
AND SOUTHERN VERMONT.

LAT...LON 4295 7262 4273 7261 4274 7303 4275 7324
      4280 7322 4277 7313 4304 7300
TIME...MOT...LOC 2133Z 299DEG 23KT 4286 7305

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:10 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 31, 4:10 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT SAT MAY 31 2008

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SWEEP ACROSS THE REGION THIS EVENING. IT
WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE.  IN THE WAKE OF THE STORMS...COOLER WEATHER IS
EXPECTED FOR THE REMAINDER OF THE WEEKEND WITH A FEW LINGERING
SHOWERS...ESPECIALLY NORTH OF ALBANY.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
SEVERE WEATHER POTENTIAL THROUGH THIS EVENING HAS COME INTO BETTER
FOCUS. IMPULSE THAT MOVED THROUGH EARLIER HAS EXITED THE REGION AND
PARTLY CLOUDY SKIES HAS ALLOWED FOR SOME AFTERNOON HEATING AND
DESTABILIZATION OF THE ATMOSPHERE. HOWEVER...LOW LEVEL WINDS HAVE
SHIFTED TO WSW OVER MUCH OF THE REGION AND VERTICAL SHEAR HAS BECOME
MORE UNIDIRECTIONAL. THIS WILL TEND TO FAVOR MULTICELL CLUSTERS OR
LINEAR SEGMENTS WITH WIND DAMAGE THE PRIMARY THREAT. SOME MARGINALLY
SEVERE HAIL WILL BE POSSIBLE...ESPECIALLY WITH LAPSE RATES
STEEPENING. THE THREAT FOR SUPERCELL DEVELOPMENT HAS DIMINISHED
ALTHOUGH ORGANIZED SEVERE STORMS ARE STILL POSSIBLE. IN COORDINATION
WITH SPC...PREVIOUS MODERATE RISK OF SEVERE WEATHER FOR SOUTHERN
COUNTIES HAS BEEN DOWNGRADED TO SLIGHT RISK WHICH ENCOMPASSES THE
ENTIRE FORECAST. IN ADDITION...THEY HAVE ISSUED A MESOSCALE
DISCUSSION FOR NEW YORK ABOUT MONITORING THE REGION FOR A POSSIBLE
WEATHER WATCH.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH SUNDAY NIGHT/...
TONIGHT...PRE-FRONTAL TROUGH IS EXPECTED TO BE EAST OF THE REGION
YET MAIN COLD FRONT AND COOLING TEMPERATURES ALOFT STILL LAG BEHIND.
THE POTENTIAL FOR ADDITIONAL CONVECTION STILL EXISTS THROUGH THE
EVENING HOURS...YET OVERALL INSTABILITY WILL BE CONSIDERABLY LESS.
STILL COULD NOT RULE OUT A FEW HAIL REPORTS AS WET BULB ZEROS DROP
AT OR BELOW 10K FEET AND 850-500MB LAPSE RATES AT 6-6.5C/KM. DURING
THE OVERNIGHT HOURS...WILL REMOVE THE THUNDER FROM THE GRIDS BUT
STILL RETAIN THE CHANCE FOR SHOWERS NORTHWEST OF THE MID HUDSON
VALLEY AND CT.

SUNDAY...COOLER AND MOIST CYCLONIC FLOW WILL PREVAIL. SOME
INDICATIONS OF ANOTHER SHORT WAVE TO ROUND THE BASE OF THE TROUGH
DURING THE AFTERNOON ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE
CWA. WILL KEEP THE CHANCE FOR SHOWERS FOR THOSE LOCATIONS AND KEEP
TEMPERATURES INTO THE UPPER 50S TO MID 60S FOR THE HIGHER ELEVATIONS
THROUGHOUT THE CWA. LITTLE TRICKY WITH VALLEY LOCATIONS AS DRY/MOIST
ADIABATIC DECENT FROM 825/850MB POINT TOWARD UPPER 60S TO MID 70S.

THE UPPER TROF WILL EASE ITS GRIP ON THE FORECAST AREA SUNDAY NIGHT
WITH ONLY A SLIGHT CHANCE OR LOW CHANCE OF RAIN SHOWERS TO THE NORTH
OF ALBANY DURING THE EVENING. AFTER THAT CLEARING SKIES WITH LOWS IN
THE MID 40S TO LOW 50S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
DUE TO IMMINENT SEVERE WEATHER THREAT...DID NOT SPEND MUCH TIME ON
THIS PART OF FORECAST. GENERALLY WENT WITH NATIONAL GUIDANCE (NCEP)
WHICH INDICATED THE LIKELIHOOD OF A WIDESPREAD PRECIPITATION EVENT
FROM LATE TUESDAY AFTERNOON INTO EARLY THURSDAY.

AFTER THAT...A BRIEF PERIOD OF FAIR WEATHER THURSDAY NIGHT...THEN A
WARM FRONT WILL CROSS THE REGION FRIDAY WITH WARMER WEATHER FOR NEXT
WEEKEND.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
CONTINUED CIGS AND VSBY PROBLEMS FROM THIS MORNINGS CONVECTION. IFR
VSBYS AT KGFL AND KALB WILL IMPROVE TO VFR QUICKLY...ALTHOUGH
SHOWERS ARE EXPECTED TO RETURN THIS AFTERNOON AT ALL TERMINALS. SOME
BREAKS IN CLOUDS COULD ALLOW FOR THUNDERSTORM ACTIVITY TO DEVELOP
WITH THESE SHOWERS. SOME THUNDERSTORMS HAVE ALREADY DEVELOPED SOUTH
OF PENN YAN. FOR NOW...WITH STILL LOW CONFIDENCE...JUST WENT WITH
THE CB. LOOK FOR A SOUTHERLY WIND TO CONTINUE...AVERAGING AROUND 10
KTS GUSTING TO OVER 20KT...ESPECIALLY AT KALB.

BY EVENING...CONVECTION WILL DIMINISH ALONG WITH THE WIND.
ALL TERMINALS HAVE A CHANCE OF FOG AFTER MIDNIGHT FROM MOISTURE DUE
TO TODAYS PRECIP AND SENSIBLE CLOUDS CLEARING OUT..LEAVING ONLY HIGH
CLOUDS THROUGH THE MORNING. THE BEST CHANCE FOR MVFR/IFR FOG WILL BE
A KGLF AS WE EXPECT THE WIND TO BECOME LIGHTEST THERE.

OUTLOOK...
SUN-TUE...VFR...SLGT CHC OF A -SHRA...ESPECIALLY KALB NORTH.
WED...MVFR...CHC OF -SHRAS PSBLY A -TSRA.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THIS EVENING AND RELATIVE
HUMIDITY VALUES WILL INCREASE TO GREATER THAN 90 PERCENT BY LATER
THIS EVENING AND REMAIN OVER 90 PERCENT OVERNIGHT.

A COOL FLOW OF AIR AND THE CHANCE FOR ADDITIONAL SHOWERS NORTH OF
THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT ON SUNDAY. MINIMUM
RELATIVE HUMIDITIES WILL BE GREATER THAN 50 PERCENT IN MOST
AREAS...AND 40 TO 50 PERCENT IN THE MID HUDSON VALLEY AND LITCHFIELD
COUNTY. WEST WINDS WILL BE 10 TO 20 MPH WITH GUST TO BETWEEN 20 AND
30 MPH.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND THROUGH THIS
EVENING WILL RESULT IN BASIN AVERAGE AMOUNTS OF ONLY ONE QUARTER TO
HALF AN INCH WITH LITTLE RESPONSE EXPECTED FROM AREA STREAMS AND
RIVERS. LOCALLY UP TO AROUND AND INCH IS POSSIBLE IN HEAVIER OR
PERSISTENT THUNDERSTORMS. THIS COULD CAUSE WATER TO POND ON ROADS
AND PARKING AREAS WITH SOME RISES ON SMALLER STREAMS.

SOMEWHAT DRIER WEATHER RETURNS SUNDAY AND MORE SO ON MONDAY WITH
ANY SCATTERED SHOWERS PRODUCING VERY LIGHT ADDITIONAL QPF AMOUNTS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...GJM
AVIATION...KGS
FIRE WEATHER...GJM
HYDROLOGY...GJM

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, May 31, 12:24 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1224 PM EDT SAT MAY 31 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1224 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. WITH THE
APPROACH OF A COLD FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP
WITH SOME BECOMING SEVERE. THE MAIN HAZARD WILL BE WIND GUSTS TO
60 MPH...AND POSSIBLY SOME LARGE HAIL. THE SEVERE THUNDERSTORM
THREAT WILL DIMINISH THIS EVENING. INDIVIDUAL THUNDERSTORMS WILL
TRACK TO THE EAST AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 31, 4:12 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT SAT MAY 31 2008

NYZ041-050-053-054-084-312045-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
412 PM EDT SAT MAY 31 2008

...A STRONG THUNDERSTORM IN RENSSELAER...SARATOGA AND WASHINGTON
COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF GREENWICH...OR
ABOUT 10 MILES NORTHEAST OF MECHANICVILLE...AND MOVING EAST AT 38
MPH.

THE THUNDERSTORM WILL BE NEAR...
CAMBRIDGE BY 420 PM EDT

HWJIV
Special weather statement, May 31, 4:16 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT SAT MAY 31 2008

NYZ033-041-042-082-083-312045-
HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN FULTON NY-
416 PM EDT SAT MAY 31 2008

...A STRONG THUNDERSTORM IN HAMILTON...SARATOGA...WARREN AND FULTON
COUNTIES...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR SACANDAGA CAMPGROUND...OR ABOUT 16
MILES NORTH OF GLOVERSVILLE...AND MOVING EAST AT 36 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHVILLE BY 425 PM EDT
EDINBURG BY 430 PM EDT
DAY CENTER BY 435 PM EDT

HWJIV
Special weather statement, May 31, 4:41 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT SAT MAY 31 2008

NYZ058-060-063>065-312115-
WESTERN COLUMBIA NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-WESTERN ULSTER NY-
441 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORMS IN COLUMBIA...GREENE...ULSTER AND DUTCHESS
COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF LANESVILLE TO
10 MILES NORTHWEST OF PHOENICIA TO 21 MILES WEST OF WOODLAND VALLEY
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HUNTER TO 10 MILES SOUTHEAST OF ROXBURY TO 11 MILES NORTHEAST OF
ROSCOE...AND MOVING EAST AT 30 MPH.

WHILE THESE STORMS ARE NOT AS INTENSE AS THE LINE FURTHER
NORTH...THEY ARE STILL CAPABLE OF PRODUCING INJURY. SEEK SHELTER IF
POSSIBLE.

THUNDERSTORMS WILL BE NEAR...
LANESVILLE BY 455 PM EDT
PHOENICIA BY 500 PM EDT
WOODLAND VALLEY CAMPGROUND BY 505 PM EDT
MOUNT TREMPER BY 510 PM EDT
KENNETH L WILSON CAMPGROUND...WEST SHOKAN...WOODSTOCK AND WEST HURLEY
BY 515 PM EDT
Local storm report, May 31, 5:04 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     KINDERHOOK              42.39N 73.70W
05/31/2008                   COLUMBIA           NY   TRAINED SPOTTER

            TREES DOWN.

&&

HJOHNSON
Local storm report, May 31, 5:18 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             CATSKILL                42.21N 73.87W
05/31/2008  M0.88 INCH       GREENE             NY   TRAINED SPOTTER

0510 PM     TSTM WND DMG     COXSACKIE               42.36N 73.81W
05/31/2008                   GREENE             NY   TRAINED SPOTTER

            TREES AND WIRES DOWN.

0514 PM     TSTM WND DMG     BUSKIRK                 42.95N 73.43W
05/31/2008                   RENSSELAER         NY   NWS EMPLOYEE

            TREES AND WIRES DOWN.

&&

HJOHNSON
Special weather statement, May 31, 5:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
533 PM EDT SAT MAY 31 2008

MAZ001-NYZ050-052>054-VTZ013-312200-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-BENNINGTON VT-NORTHERN BERKSHIRE MA-
533 PM EDT SAT MAY 31 2008

...A STRONG THUNDERSTORM IN BENNINGTON...ALBANY...RENSSELAER...
SARATOGA AND BERKSHIRE COUNTIES...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR CENTER BRUNSWICK...OR ABOUT OVER
TROY...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 545 PM EDT
BERLIN BY 555 PM EDT
POWNAL BY 600 PM EDT

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 4:45 PM EDTSevere Thunderstorm WarningALYBennington, Windham60 min
May 31, 5:40 PM EDTSevere Thunderstorm WarningALYBennington50 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.